Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Didier Dubois and Henri Prade
Title: Fuzzy sets and systems: Theory and applications
Additional book information: Mathematics in Science and Engineering, vol. 144, Academic Press, New York, 1980, xvii + 393 pp., $49.50.

References [Enhancements On Off] (What's this?)

  • 1. M. A. Arbib, Review of "Fuzzy sets and their applications to cognitive and decision processes ", edited by L. A. Zadeh, K. -S. Fu, K. Tanaka and M. Shimura; Introduction to the theory of fuzzy subsets. Volume I, by A. Kaufmann; Applications of fuzzy sets to systems analysis, by C. V. Negoifi and D. A. Ralescu, Bull. Amer. Math. Soc. 83 (1977), 946-951.
  • 2. R. E. Bellman, Some vistas of modern mathematics, Univ. of Kentucky Press, Lexington, Kentucky, 1968.
  • 3. R. Carnap, Logical foundations of probability, second ed., Univ. of Chicago Press, Chicago, 1962. MR 184839
  • 4. J. C. Cole, Categories of sets and models of set theory (J. Bell and A. Slomson (eds. )), Proc. Bertrand Russell Mem. Logic Conf., Uldum, 1971; Leeds, 1973, pp. 351-399. MR 357116
  • 5. T. L. Fine, Theories of probability, Academic Press, New York, 1973. MR 433529
  • 6. Michael P. Fourman, Christopher J. Mulvey, and Dana S. Scott (eds.), Applications of sheaves, Lecture Notes in Mathematics, vol. 753, Springer, Berlin, 1979. MR 555538
  • 7. I. R. Goodman, Fuzzy sets as equivalence classes of random sets, Recent Developments in Fuzzy Set and Possibility Theory (R. R. Yager (ed. )), Pergamon Press, New York (to appear).
  • 8. Robert I. Goldblatt, Topoi, Studies in Logic and the Foundations of Mathematics, vol. 98, North-Holland Publishing Co., Amsterdam-New York, 1979. The categorical analysis of logic. MR 551362
  • 9. J. M. Jauch, Foundations of quantum mechanics, Addison-Wesley, Reading, Mass., 1968. MR 218062
  • 10. P. T. Johnstone, Topos theory, Academic Press, New York, 1977. MR 470019
  • 11. D. E. Knuth, The art of computer programming, Vol. 2: Seminumerical Algorithms, Addison-Wesley, Reading, Mass., 1969. MR 378456
  • 12. A. Kock, Taylor series calculus for ring objects of line type, J. Pure Appl. Algebra 12 (1978), 271-293. MR 501073
  • 13. A. Kolmogoroff, On tables of random numbers, Sankhyā Ser. A (1963), 369-376. MR 178484
  • 14. F. W. Lawvere, Variable quantities and variable structures in topoi, Algebra, Topology and Category Theory, Academic Press, New York, 1976, pp. 101-131. MR 419232
  • 15. J. Łukasiewicz and A. Tarski, Untersuchen über den Aussagenkalkül, Comptes Rendus des Séances de la Société des Sciences et des Lettres, Warsaw, classe III, 23 (1930), 1-21.
  • 16. Michael Machtey and Paul Young, An introduction to the general theory of algorithms, North-Holland, New York-Oxford-Shannon, 1978. Computer Science Library—Theory of Computation Series. MR 483344
  • 17. E. G. Manes, Book Review, SIAM Review 23 (1981), 271-273.
  • 18. Ernest G. Manes, A class of fuzzy theories, J. Math. Anal. Appl. 85 (1982), no. 2, 409–451. MR 649184,
  • 19. E. G. Manes, Variable set theories, Mathematical Intelligencer (to appear).
  • 20. W. Mitchell, Boolean topoi and the theory of sets, J. Pure Appl. Algebra 2 (1972), 261-274. MR 319757

Review Information:

Reviewer: E. G. Manes
Journal: Bull. Amer. Math. Soc. 7 (1982), 603-612
American Mathematical Society